Alert archive / Virginia / Freeze Warnings in 2012
Freeze Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this freeze warning at Mar 26, 2012, 4:42 AM EDT for Monroe County, West Virginia; 18 counties in Virginia. It took effect at Mar 27, 2012, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 4:42 AM EDT (08:42 UTC)
- In effect from
- Mar 27, 2012, 3:00 AM EDT
- Expired
- Mar 27, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bland County, VA, Buckingham County, VA, Campbell County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Lynchburg, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Rockbridge County, VA, Wythe County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS71 KRNK 260842 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT AND EARLY TUESDAY... .CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE AREA IN THE WAKE OF THE DEEP UPPER LOW THAT MOVED ACROSS THE AREA DURING THE WEEKEND. THIS WILL BRING SOME OF THE COLDEST TEMPERATURES TO THE REGION THAT WE HAVE SEEN SINCE THE FIRST PART OF MARCH. GIVEN THE MUCH ABOVE NORMAL TEMPERATURES IN PLACE THIS PAST MONTH...THE GROWING SEASON HAS STARTED MUCH EARLIER THAN NORMAL...LEAVING PLANTS... FLOWERS...AND TREES VULNERABLE TO THE EXPECTED COLD TEMPERATURES. THE MOST VULNERABLE AREAS TO A KILLING FREEZE AND/OR FROST WILL BE IN THE SHELTERED...PROTECTED AREAS AND DEEPER MOUNTAINS VALLEYS. VAZ011-018-019-024-WVZ044-262000- /O.NEW.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ GILES-CRAIG-ALLEGHANY VA-ROCKBRIDGE-MONROE- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...UNION 442 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A PEARISBURG...TO NEW CASTLE...TO COVINGTON LINE. * HAZARDS...FREEZING TEMPERATURES AND WIDESPREAD KILLING FROST. * TEMPERATURES...LOWS 27 TO 31. * TIMING...2 AM EDT THROUGH 9 AM EDT TUESDAY MORNING. * IMPACTS...TENDER VEGETATION AND BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ010-012>017-022-023-262000- /O.NEW.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...ROANOKE...SALEM...FINCASTLE 442 AM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...GENERALLY ALONG AND NORTH OF A LINE FROM MOUNT RODGERS...TO ROANOKE...TO FINCASTLE. * HAZARDS...WIDESPREAD KILLING FROST. * TEMPERATURES...LOWS 32 TO 37. * TIMING...2 AM EDT THROUGH 9 AM EDT TUESDAY MORNING. * IMPACTS...TENDER VEGETATION AND BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
815 WWUS71 KRNK 261850 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES AND PATCH FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA TONIGHT. THIS WILL BRING SOME OF THE COLDEST TEMPERATURES TO THE REGION THAT WE HAVE SEEN SINCE THE FIRST PART OF MARCH. GIVEN THE MUCH ABOVE NORMAL TEMPERATURES IN PLACE THIS PAST MONTH...THE GROWING SEASON HAS STARTED MUCH EARLIER THAN NORMAL...LEAVING PLANTS... FLOWERS...AND TREES VULNERABLE TO THE EXPECTED COLD TEMPERATURES. VAZ010-012>014-017-270300- /O.UPG.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ /O.EXA.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ BLAND-WYTHE-PULASKI-MONTGOMERY-FLOYD- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...FLOYD 250 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...LOWS 28 TO 32. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ035-045>047-270300- /O.EXA.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX 250 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS 27 TO 31. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ011-018-019-024-WVZ044-270300- /O.CON.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ GILES-CRAIG-ALLEGHANY VA-ROCKBRIDGE-MONROE- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...UNION 250 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS 27 TO 31. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ034-270300- /O.EXA.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ BEDFORD- INCLUDING THE CITY OF...BEDFORD 250 PM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...GENERALLY ALONG RIVERS. * HAZARDS...FROST IN THE VALLEYS...FREEZING TEMPERATURES ON THE BLUE RIDGE PARKWAY. * TEMPERATURES...LOWS 29 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED FROM PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VAZ015-016-022-023-270300- /O.CON.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ GRAYSON-CARROLL-ROANOKE-BOTETOURT- INCLUDING THE CITIES OF...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...ROANOKE...SALEM...FINCASTLE 250 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * LOCATIONS...GENERALLY IN THE VALLEYS OUTSIDE URBAN AREAS. * HAZARDS...PATCHY FROST. * TEMPERATURES...LOWS 32 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
699 WWUS71 KRNK 270050 CCA NPWRNK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES AND PATCHY FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA TONIGHT. THIS WILL BRING SOME OF THE COLDEST TEMPERATURES TO THE REGION THAT WE HAVE SEEN SINCE THE FIRST PART OF MARCH. GIVEN THE MUCH ABOVE NORMAL TEMPERATURES IN PLACE THIS PAST MONTH...THE GROWING SEASON HAS STARTED MUCH EARLIER THAN NORMAL...LEAVING PLANTS... FLOWERS...AND TREES VULNERABLE TO THE EXPECTED COLD TEMPERATURES. VAZ010-012>014-017-270915- /O.UPG.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ /O.EXA.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ BLAND-WYTHE-PULASKI-MONTGOMERY-FLOYD- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...FLOYD 849 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...LOWS 28 TO 32. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ035-045>047-270915- /O.EXA.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX 849 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS 27 TO 31. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ011-018-019-024-WVZ044-270915- /O.CON.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ GILES-CRAIG-ALLEGHANY VA-ROCKBRIDGE-MONROE- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...UNION 849 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS 27 TO 31. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ034-270915- /O.EXA.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ BEDFORD- INCLUDING THE CITY OF...BEDFORD 849 PM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...GENERALLY ALONG RIVERS. * HAZARDS...FROST IN THE VALLEYS...FREEZING TEMPERATURES ON THE BLUE RIDGE PARKWAY. * TEMPERATURES...LOWS 29 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED FROM PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VAZ015-016-022-023-270915- /O.CON.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ GRAYSON-CARROLL-ROANOKE-BOTETOURT- INCLUDING THE CITIES OF...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...ROANOKE...SALEM...FINCASTLE 849 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * LOCATIONS...GENERALLY IN THE VALLEYS OUTSIDE URBAN AREAS. * HAZARDS...PATCHY FROST. * TEMPERATURES...LOWS 32 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
262 WWUS71 KRNK 270200 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 PM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES AND PATCHY FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA TONIGHT. THIS WILL BRING SOME OF THE COLDEST TEMPERATURES TO THE REGION THAT WE HAVE SEEN SINCE THE FIRST PART OF MARCH. GIVEN THE MUCH ABOVE NORMAL TEMPERATURES IN PLACE THIS PAST MONTH...THE GROWING SEASON HAS STARTED MUCH EARLIER THAN NORMAL...LEAVING PLANTS... FLOWERS...AND TREES VULNERABLE TO THE EXPECTED COLD TEMPERATURES. VAZ010>014-017>019-024-035-045>047-WVZ044-271000- /O.CON.KRNK.FZ.W.0001.120327T0700Z-120327T1300Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- ROCKBRIDGE-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MONROE- INCLUDING THE CITIES OF...BLAND...PEARISBURG...WYTHEVILLE... RADFORD...PULASKI...BLACKSBURG...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...AMHERST... LYNCHBURG...APPOMATTOX...UNION 1000 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS 27 TO 31. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ015-016-022-023-034-271000- /O.CON.KRNK.FR.Y.0001.120327T0700Z-120327T1300Z/ GRAYSON-CARROLL-ROANOKE-BOTETOURT-BEDFORD- INCLUDING THE CITIES OF...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...ROANOKE...SALEM...FINCASTLE...BEDFORD 1000 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * LOCATIONS...GENERALLY IN THE VALLEYS OUTSIDE URBAN AREAS. * HAZARDS...PATCHY FROST. * TEMPERATURES...LOWS 32 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
761 WWUS71 KRNK 270844 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 444 AM EDT TUE MAR 27 2012 ...FREEZING TEMPERATURES AND PATCHY FROST EXPECTED EARLY THIS MORNING... .COLD HIGH PRESSURE WAS LOCATED ACROSS THE REGION EARLY THIS MORNING. LIGHT WINDS AND CLEAR SKIES WERE ALLOWING TEMPERATURES ACROSS THE NEW RIVER VALLEY TO DROP INTO THE 30S...ACROSS WEST VIRGINIA AND THE SOUTHERN SHENANDOAH VALLEY TO DROP INTO THE UPPER 20S AND LOWER 30S...WITH THE SOUTHSIDE VIRGINIA AREA IN THE UPPER 30S TO LOWER 40S. CONDITIONS WILL REMAIN FAVORABLE FOR A LIGHT FREEZE AND WIDESPREAD FROST ACROSS THE NEW RIVER VALLEY...SOUTHERN SHENANDOAH VALLEY...AND WEST VIRGINIA COUNTIES THROUGH 9 AM EDT...WITH PATCHY FROST IN THE SOUTHSIDE VIRGINIA AREA. VAZ010>014-017>019-024-035-045>047-WVZ044-271300- /O.CON.KRNK.FZ.W.0001.000000T0000Z-120327T1300Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- ROCKBRIDGE-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MONROE- INCLUDING THE CITIES OF...BLAND...PEARISBURG...WYTHEVILLE... RADFORD...PULASKI...BLACKSBURG...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...AMHERST... LYNCHBURG...APPOMATTOX...UNION 444 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARDS...FREEZING TEMPERATURES...ESPECIALLY IN SHELTERED...VALLEY AREAS. WIDESPREAD FROST CAN ALSO BE EXPECTED...AGAIN ESPECIALLY IN SHELTERED...VALLEY AREAS. * TEMPERATURES...LOWS 27 TO 31. * TIMING...THROUGH 9 AM EDT. * IMPACTS...TENDER VEGETATION...BUDDING PLANTS...AND FLOWERS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ015-016-022-023-034-271300- /O.CON.KRNK.FR.Y.0001.000000T0000Z-120327T1300Z/ GRAYSON-CARROLL-ROANOKE-BOTETOURT-BEDFORD- INCLUDING THE CITIES OF...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...ROANOKE...SALEM...FINCASTLE...BEDFORD 444 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...GENERALLY IN THE VALLEYS OUTSIDE URBAN AREAS. * HAZARDS...PATCHY FROST. * TEMPERATURES...LOWS 32 TO 37. * TIMING...LATE TONIGHT. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
118 WWUS71 KRNK 271251 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 851 AM EDT TUE MAR 27 2012 VAZ010>014-017>019-024-035-045>047-WVZ044-271400- /O.EXP.KRNK.FZ.W.0001.000000T0000Z-120327T1300Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- ROCKBRIDGE-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MONROE- INCLUDING THE CITIES OF...BLAND...PEARISBURG...WYTHEVILLE... RADFORD...PULASKI...BLACKSBURG...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...LEXINGTON...BUENA VISTA...AMHERST... LYNCHBURG...APPOMATTOX...UNION 851 AM EDT TUE MAR 27 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES ARE OR WILL BE WARMING ABOVE FREEZING. THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9AM. $$ VAZ015-016-022-023-034-271400- /O.EXP.KRNK.FR.Y.0001.000000T0000Z-120327T1300Z/ GRAYSON-CARROLL-ROANOKE-BOTETOURT-BEDFORD- INCLUDING THE CITIES OF...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...ROANOKE...SALEM...FINCASTLE...BEDFORD 851 AM EDT TUE MAR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WILL BE WARMING INTO THE 40S BY MID MORNING...AND THE FROST ADVISORY IS BEING ALLOWED TO EXPIRE AT 900 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Mar 26, 4:08 AM EDT, 34 minutes earlier.
Area forecast discussion, Mar 26, 4:08 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 AM EDT MON MAR 26 2012
.SYNOPSIS...
UPPER LOW OFF NC COAST WILL DRIFT AWAY FROM THE AREA
TODAY...ALLOWING NW FLOW ALOFT TO PREVAIL ACROSS THE AREA. HIGH
PRESSURE WILL BUILD SE ACROSS THE AREA FROM THE GREAT LAKES. A WEAK
SHORT WAVE AND ASSOCIATED COLD FRONT WILL BRING A CHANCE OF
SHOWERS/THUNDERSTORMS TO THE AREA LATE WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 4 AM EDT MONDAY...
LAST REMNANTS OF -RA FROM DEPARTING CLOSED UPPER LOW THAT PROVIDED
THE AREA WITH A VERY WET WEEKEND...SEVERE WX...AND FLOODING...EXITED
THE CWA AROUND 07Z. NW FLOW ALOFT WILL BUILD ACROSS THE REGION TODAY
AND RELATIVELY STRONG HIGH PRESSURE...STRONGER THAN ANYTHING WE HAVE
SEEN SINCE THE FIRST WEEK OF MARCH...WILL BUILD SE ACROSS THE REGION
FROM THE GREAT LAKES/SE CANADA THROUGH EARLY TUE. STRONGEST CAA WITH
850MB TEMPS DROPPING WELL BELOW 0C...HOWEVER...WILL REMAIN NE OF THE
RNK CWA FROM PIT-DCA. MAIN CONCERNS THROUGH 00Z WILL BE SCATTERING
OF CLOUDS AND WIND ISSUES TODAY. CLOUDS HAVE PROGRESSIVELY BEEN
ERODING ALONG AND WEST OF THE ALLEGHANYS...AND IT APPEARS THAT THIS
TREND WILL CONTINUE. CLOUDS MAY HANG ON A LITTLE LONGER FROM
BLF-LWB...BUT SHOULD BEGIN TO SCT THERE AS WELL BY MID-MORNING. ALL
AREAS WILL SEE GUSTY NW WINDS WITH A TIGHT PRESSURE GRADIENT
DEVELOPING ACROSS THE AREA BETWEEN THE ADVANCING HIGH PRESSURE FROM
THE NW AND THE RETREATING LOW PRESSURE TO THE SE. MODEL GUIDANCE
SHOWING 15-20KT WINDS...ESPECIALLY IN THE AREA BETWEEN THE
ALLEGHANYS AND THE BLUE RIDGE. WINDS DO NOT MEET WIND ADVISORY
CRITERIA THOUGH.
FOR TONIGHT...HIGH PRESSURE WILL BUILD SE ACROSS THE AREA WITH
DIMINISHING WINDS...GOOD DECOUPLING AND RADIATIONAL COOLING. WITH
850MB TEMPS NEAR 0C ACROSS OUR FAR NW-NE COUNTIES AND THE ABOVE
MENTIONED SYNOPTIC SITUATION...HAVE POSTED A FREEZE WARNING FOR OUR
FAR NW-NE COUNTIES THAT HAVE ENTERED THE GROWING SEASON AND A FROST
ADVISORY FOR THE COUNTIES ONE TIER IMMEDIATELY TO THE SOUTH OF THIS
AREA. LATER SHIFTS WILL NEED TO CLOSELY MONITOR THE NEW GUIDANCE TO
SEE IF FROST ADVISORY/FREEZE WARNING NEEDS TO BE EXPANDED FURTHER
SOUTH. CONFIDENCE IS MODERATE AT THIS POINT IN AREAS TO BE AFFECTED
BY FROST/FREEZE SINCE FEEL MODELS ARE OVER ADVERTISING CAA
TODAY...ESPECIALLY GIVEN THE LONG STANDING HISTORY OF SUCH DURING
THE PAST SEVERAL MONTHS. OTHERWISE...HAVE USED A MAV/MET BLEND FOR
MAX/MIN TEMPS THROUGH THE NEAR TERM.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM EDT MONDAY...
A DOME OF HIGH PRESSURE EXTENDING SOUTHWARD FROM THE GREAT LAKES
WILL BE THE DOMINANT WEATHER FEATURE ACROSS OUR AREA ON TUESDAY
MORNING. THIS HIGH WILL SHIFT TO THE SOUTHEAST ON TUESDAY THROUGH
EARLY WEDNESDAY MORNING...WHICH WILL ALLOW OUR WINDS TO VEER FROM
NORTHEASTERLY TUESDAY MORNING...TO SOUTHERLY BY WEDNESDAY MORNING.
THE SOUTHERLY SHIFT WILL ALLOW WARMER AIR TO MAKE ITS WAY BACK INTO
OUR AREA...AND WE CAN EXPECT EARLY WEDNESDAY MORNING LOW
TEMPERATURES TO BE SEVERAL DEGREES WARMER THAN THOSE EXPERIENCED ON
TUESDAY MORNING. LOOK FOR WEDNESDAY MORNING LOWS TO RANGE FROM THE
MID TO UPPER 40S IN THE MOUNTAIN EMPIRE AND SOUTHEAST WEST
VIRGINIA...TO THE UPPER 30S ACROSS PARTS OF SOUTHSIDE VIRGINIA.
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ON WEDNESDAY
AFTERNOON AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST.
CANNOT RULE OUT THE POSSIBILITY OF A FEW THUNDERSTORMS BECOMING
STRONG ACROSS THE MOUNTAINS ON WEDNESDAY EVENING...ALTHOUGH DO NOT
THINK ENOUGH INSTABILITY WILL EXIST FOR WIDESPREAD OR ORGANIZED
SEVERE THUNDERSTORM ACTIVITY TO OCCUR. SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THE EARLY HOURS OF THURSDAY MORNING AS THE COLD
FRONT CONTINUES TO SINK SOUTHWARD...PASSING ACROSS THE INTERSTATE 81
CORRIDOR BY SUNRISE.
POLAR HIGH PRESSURE WILL BUILD SOUTHWARD FROM THE GREAT LAKES BEHIND
THE COLD FRONT ON THURSDAY AFTERNOON. ALTHOUGH A FEW SHOWERS MAY
LINGER ACROSS THE MOUNTAINS DURING THE AFTERNOON...CLOUD COVER WILL
DECREASE OVERALL ACROSS THE AREA...AND EXPECT MOSTLY CLEAR SKIES BY
EVENING. THURSDAY NIGHT TEMPERATURES WILL AGAIN BE ON THE COOL
SIDE...WITH MID TO UPPER 30S EXPECTED ACROSS THE MOUNTAINS FOR
LOWS...WHILE LOW 40S CAN BE EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 400 AM EDT MONDAY...
PERHAPS A REPEAT OF THIS WEEKEND'S STRONG THUNDERSTORMS AND WET
WEATHER AS A CLOSED LOW ARRIVES WITH THE SOUTHERN EXTENSION OF A REX
BLOCK INTO JAMES BAY. CONSIDERING THIS...DID PLACE 20-40 POPS IN FOR
NEXT WEEKEND...WITH COOLER TEMPS ARRIVING...BUT PERHAPS NOT AS FAST
AS THE OP GFS...WHICH PUNCHES SUBZERO H85 TEMPS INTO THE GREENBRIER
VALLEY BY 12Z/8A THURSDAY.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
AS OF 145 AM EDT SUNDAY...
UPPER LOW ACROSS NORTHEAST NC CONTINUES TO MOVE SLOWLY EAST AWAY
FROM THE CWA. BACK EDGE OF WRAP AROUND -RA ACROSS THE FAR EASTERN
TAF SITES AT THIS HOUR...LYH-DAN...AND THIS SHOULD MOVE EAST OF
THESE SITES BY 08Z. NO FURTHER PCPN EXPECTED THIS TAF VALID PERIOD.
MAIN CONCERN THROUGH THE FIRST 6-8 HRS WILL BE LOW CLOUDS. GENERALLY
VFR CIGS ALONG-EAST OF THE BLUE RIDGE...LYH-ROA...AND MVFR CIGS WEST
OF THE BLUE RIDGE BCB-LWB. BACK EDGE OF MVFR CIGS ALONG A
JKL-CRW-EKN LINE...AND SHOULD REACH THE CWA TAF SITES AROUND
DAYBREAK. HOWEVER...EXPECT UPSLOPE FLOW ALONG THE ALLEGHANYS/BLUE
RIDGE TO DISTURB CLEARING TREND BLF...LWB...BCB...SO HAVE HELD ON TO
CLOUDS TOWARD 14Z IN THESE AREAS AS A RESULT. MODERATE CONFIDENCE IN
TIMING OF CLEARING AND DISBURSEMENT OF LOW CLOUDS.
WINDS NW-NNW 5-7KTS MOST TAF SITES AT THIS HOUR. MODEL GRIDDED DATA
SHOWS GUSTY NW WINDS DEVELOPING AFTER DAYBREAK WITH GOOD MIXING AND
RELATIVELY STRONG NW FLOW ALOFT ACROSS THE AREA. WINDS WILL DIMINISH
RAPIDLY AFTER SUNSET. MEDIUM TO HIGH CONFIDENCE IN WIND DIR/SPD
THROUGH TAF VALID PERIOD.
DRIER WEATHER AND VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY...
BEFORE THE NEXT COLD FRONT BRINGS POTENTIAL FOR MVFR CEILINGS BY
WEDNESDAY NIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR VAZ011-018-
019-024.
FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR VAZ010-
012>017-022-023.
NC...NONE.
WV...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR WVZ044.
&&
SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...NF
LONG TERM...NF
AVIATION...PM/RABHazardous weather outlook, Mar 25, 9:08 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT SUN MAR 25 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-270115- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 908 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:42 AM EDT | Frost Advisory | RNK | Bedford, Bland, Botetourt, Carroll, Floyd, Grayson and 8 more | 28 hr |
Nearby
Freeze Warnings in Virginia, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.